Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 151, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 7, 2005, 3:48 PM CDT for De Soto Parish, Red River Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 3:48 PM CDT (20:48 UTC)
- Expired
- Jun 7, 2005, 4:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties De Soto Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 57 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 072048 SVRSHV LAC031-081-072130- /O.NEW.KSHV.SV.W.0151.050607T2048Z-050607T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 348 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE SOTO PARISH IN NORTHWEST LOUISIANA RED RIVER PARISH IN NORTHWEST LOUISIANA * UNTIL 430 PM CDT * AT 343 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE OR LARGER HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF COUSHATTA...OR ABOUT 15 MILES EAST OF MANSFIELD...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COUSHATTA BY 355 PM CDT REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... DE SOTO PARISH IN NORTHWEST LOUISIANA RED RIVER PARISH IN NORTHWEST LOUISIANA UNTIL 430 PM CDT. LAT...LON 3203 9358 3190 9344 3210 9322 3223 9340 $$
1 follow-up statement
000 WWUS54 KSHV 072115 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 413 PM CDT TUE JUN 7 2005 LAC031-081-072130- /O.CON.KSHV.SV.W.0151.000000T0000Z-050607T2130Z/ DE SOTO LA-RED RIVER LA- 413 PM CDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR RED RIVER AND DE SOTO PARISHES... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED JUST SOUTH OF CEDAR LAKE...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COUSHATTA BY 430 PM CDT IN ADDITION TO THE POSSIBILITY LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3203 9358 3190 9344 3210 9322 3223 9340 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:48 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 7, 2:48 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 248 PM CDT TUE JUN 7 2005 .DISCUSSION... WEAK DIFLUENCE OVER EAST TX AND WESTERN LA MAY HELP TO CONTINUE SEA BREEZE EFFECT CONVECTION BEYOND SUNSET OVER NORTH CENTRAL LOUISIANA THIS EVENING. OTHERWISE AFTER MIDNIGHT A FAIRLY QUIET NIGHT IS EXPECTED. ON WEDNESDAY AND THURSDAY...WEAK SHORT WAVES WILL MOVE OVER THE AREA ON BOTH AFTERNOONS...TRIGGERING ADDTIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS...MAINLY OVER THE EAST HALF OF THE FOUR STATE AREA. BY SATURDAY AND SUNDAY...ONLY A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS IS EXPECTED. DRY CONDITIONS SHOULD RETURN TO THE FOUR STATE AREA MONDAY AND TUESDAY OF NEXT WEEK AS HIGH PRESSURE ALOFT BUILDS JUST TO THE WEST OF THE AREA. TEMPERATURES WILL BE PERSISTENT THROUGH THE WEEK...WITH A SLIGHT WARM UP EXPECTED MONDAY AND TUESDAY...AS THE HIGH PRESSURE BUILDS IN. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 91 73 92 / 30 30 30 30 MLU 71 90 72 89 / 40 50 40 50 DEQ 69 90 69 89 / 20 20 20 20 TXK 70 90 72 91 / 30 30 30 30 ELD 70 90 71 90 / 30 30 30 30 TYR 73 92 74 92 / 20 20 20 20 GGG 72 92 73 92 / 20 20 20 20 LFK 73 92 74 93 / 20 30 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/03
Hazardous weather outlook, Jun 7, 12:00 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 7 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF THE SEA BREEZE AND DAYTIME HEATING WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL TO THE SIZE OF ONE INCH IN DIAMETER...AND DAMAGING WINDS. HEAVY RAINFALL MAY OCCUR IN ISOLATED LOCATIONS. THE ACTIVITY SHOULD BEGIN TO DISSIPATE DURING THE LATE EVENING HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AFTERNOON AND EVENING SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE THROUGH AT LEAST THURSDAY ACROSS SOUTHERN PORTIONS OF THE FOUR STATE REGION...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. BRIEF LOCALLY HEAVY RAINFALL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH ANY ISOLATED SEVERE THUNDERSTORM THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT. 24/03
In the hours before
Local storm report, Jun 7, 10:23 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM DOWNBURST BULLARD 32.14N 95.32W
06/06/2005 CHEROKEE TX FIRE DEPT/RESCUE
SEVERAL TREES UPROOTED...POWER LINES DOWN...TIN ROOFS
RIPPED OFF OUTBUILDINGS...AND TWO BARNS BLOWN DOWN.
&&
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:49 PM CDT | Flash Flood Warning | SHV | Webster | 116 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.